Alert archive / North Carolina / Wind Advisories in 2015
Wind Advisory 18, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Dec 18, 2015, 3:16 AM EST for Ashe County, Watauga County, North Carolina; Grayson County, Virginia. It took effect at Dec 18, 2015, 4:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2015, 3:16 AM EST (08:16 UTC)
- In effect from
- Dec 18, 2015, 4:00 PM EST
- Expired
- Dec 19, 2015, 6:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Blacksburg, VA
Counties Ashe County, NC, Watauga County, NC, Grayson County, VA
The radar
The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
933 WWUS71 KRNK 180816 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 316 AM EST FRI DEC 18 2015 ...NORTH CAROLINA HIGH COUNTRY AND GRAYSON HIGHLANDS TO RECEIVE STRONG WIND GUSTS LATE TODAY THROUGH TONIGHT... .A SURGE OF COLDER AIR WILL MOVE INTO THE MOUNTAINS LATER TODAY AND TONIGHT. A COUPLE OF UPPER DISTURBANCES ALONG WITH A TIGHTER GRADIENT BETWEEN LOW PRESSURE OFF THE MID ATLANTIC AND NORTHEAST COAST...AND HIGH PRESSURE OVER TEXAS WILL BRING GUSTY WINDS TO THE MOUNTAINS LATE THIS AFTERNOON THROUGH DAWN SATURDAY. NCZ001-018-VAZ015-181630- /O.NEW.KRNK.WI.Y.0018.151218T2100Z-151219T1100Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY 316 AM EST FRI DEC 18 2015 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST SATURDAY. * LOCATIONS...HIGH COUNTRY OF NORTH CAROLINA AND THE GRAYSON HIGHLANDS. * HAZARDS...STRONG GUSTY WINDS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...TWO SURGES EXPECTED BETWEEN DUSK AND MIDNIGHT...THEN AGAIN BETWEEN 3AM AND 6AM. * IMPACTS...WINDS THIS STRONG WILL BLOW AROUND LOOSE OUTDOOR OBJECTS. HIGH PROFILE VEHICLES WILL IMPACTED AS WELL. ISOLATED DOWNED TREES AND SPORADIC POWER OUTAGES WILL BE POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED INDOORS. && $$
4 follow-up statements
821 WWUS71 KRNK 181624 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1124 AM EST FRI DEC 18 2015 ...NORTH CAROLINA HIGH COUNTRY AND GRAYSON HIGHLANDS TO RECEIVE STRONG WIND GUSTS LATE TODAY THROUGH TONIGHT... .A SURGE OF COLDER AIR WILL MOVE INTO THE MOUNTAINS THIS AFTERNOON AND TONIGHT. A COUPLE OF UPPER DISTURBANCES ALONG WITH A TIGHTER GRADIENT BETWEEN LOW PRESSURE OFF THE MID ATLANTIC AND NORTHEAST COAST...AND HIGH PRESSURE OVER TEXAS WILL BRING GUSTY WINDS TO THE MOUNTAINS LATE THIS AFTERNOON THROUGH DAWN SATURDAY. NCZ001-018-VAZ015-190030- /O.CON.KRNK.WI.Y.0018.151218T2100Z-151219T1100Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY 1124 AM EST FRI DEC 18 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST SATURDAY... * LOCATIONS...HIGH COUNTRY OF NORTH CAROLINA AND THE GRAYSON HIGHLANDS. * HAZARDS...STRONG GUSTY WINDS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...TWO SURGES EXPECTED BETWEEN DUSK AND MIDNIGHT...THEN AGAIN BETWEEN 3AM AND 6AM. * IMPACTS...WINDS THIS STRONG WILL BLOW AROUND LOOSE OUTDOOR OBJECTS. HIGH PROFILE VEHICLES WILL IMPACTED AS WELL. ISOLATED DOWNED TREES AND SPORADIC POWER OUTAGES WILL BE POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED INDOORS. && $$
510 WWUS71 KRNK 182054 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 354 PM EST FRI DEC 18 2015 ...NORTH CAROLINA HIGH COUNTRY AND GRAYSON HIGHLANDS TO RECEIVE STRONG WIND GUSTS LATE TODAY THROUGH TONIGHT... .A PERSISTENT PRESSURE GRADIENT WITH THE APPROACH OF AN AREA OF HIGH PRESSURE WILL HELP MAINTAIN GUSTY WINDS ACROSS THE REGION OVERNIGHT INTO EARLY SATURDAY. HIGHER ELEVATIONS WILL EXPERIENCE GUSTS IN THE 45 TO 50 MPH RANGE. NCZ001-018-VAZ015-190500- /O.CON.KRNK.WI.Y.0018.151218T2100Z-151219T1100Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY 354 PM EST FRI DEC 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... * LOCATIONS...HIGH COUNTRY OF NORTH CAROLINA AND THE GRAYSON HIGHLANDS. * HAZARDS...STRONG GUSTY WINDS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...TWO SURGES EXPECTED BETWEEN DUSK AND MIDNIGHT...THEN AGAIN BETWEEN 3AM AND 6AM. * IMPACTS...WINDS THIS STRONG WILL BLOW AROUND LOOSE OUTDOOR OBJECTS. HIGH PROFILE VEHICLES WILL IMPACTED AS WELL. ISOLATED DOWNED TREES AND SPORADIC POWER OUTAGES WILL BE POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED INDOORS. && $$
164 WWUS71 KRNK 190249 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 949 PM EST FRI DEC 18 2015 ...STRONG WEST TO NORTHWEST WINDS WILL AFFECT THE NORTH CAROLINA HIGH COUNTRY AND GRAYSON HIGHLANDS OVERNIGHT... .A SURGE OF ENERGY ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE PASSING ACROSS THE CENTRAL APPALACHIANS WILL SUPPORT GUSTY WINDS ACROSS THE REGION OVERNIGHT. HIGHER ELEVATIONS WILL EXPERIENCE GUSTS IN THE 45 TO 50 MPH RANGE. NCZ001-018-VAZ015-191100- /O.CON.KRNK.WI.Y.0018.000000T0000Z-151219T1100Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY 949 PM EST FRI DEC 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... * LOCATIONS...HIGH COUNTRY OF NORTH CAROLINA AND THE GRAYSON HIGHLANDS. * HAZARDS...STRONG GUSTY WINDS. * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH 6 AM SATURDAY. * IMPACTS...WINDS THIS STRONG WILL BLOW AROUND LOOSE OUTDOOR OBJECTS. HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY TRAVELING ON NORTH SOUTH ORIENTED ROADWAYS. ISOLATED DOWNED TREES AND SPORADIC POWER OUTAGES WILL BE POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED INDOORS. && $$
052 WWUS71 KRNK 191101 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 601 AM EST SAT DEC 19 2015 NCZ001-018-VAZ015-191215- /O.EXP.KRNK.WI.Y.0018.000000T0000Z-151219T1100Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY 601 AM EST SAT DEC 19 2015 ...WIND ADVISORY EXPIRED AT 6 AM EST EARLY THIS MORNING... THE STRONGEST WINDS HAVE PASSED AND WILL SEE A GRADUAL DIMINISHING TREND THROUGH THE DAY. HOWEVER...SOME OF THE HIGHEST PEAKS LIKE MOUNT ROGERS DOWN THROUGH BEECH MOUNTAIN COULD STILL EXCEED 45 MPH GUSTS UNTIL LATE MORNING. OTHER MOUNTAIN LOCATIONS WILL STAY WINDY WITH OCCASIONAL GUSTS TO 40-45 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Dec 17, 11:48 PM EST, 3 hours 28 minutes earlier.
Area forecast discussion, Dec 17, 11:48 PM EST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1148 PM EST THU DEC 17 2015 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION OVERNIGHT. HIGH PRESSURE WILL GRADUALLY WORK ITS WAY INTO THE AREA...BECOMING CENTERED OVER THE CENTRAL APPALACHIANS BY SUNDAY MORNING. A COLD FRONT...AND THEN POTENTIALLY A SERIES OF DISTURBANCES...WILL IMPACT OUR REGION FROM MONDAY AND ONWARD NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... AS OF 950 PM EST THURSDAY... AT 9PM THE COLD FRONT WAS ALONG THE BLUE RIDGE WITH LOWER DEW POINTS AND TEMPERATURES IN THE UPPER 30S TO UPPER 40S WEST OF THE BOUNDARY. TO THE EAST WINDS WERE LIGHT AND VARIABLE. THE LAST WAVE OF LOW PRESSURE WILL MOVE ALONG THE FRONT TONIGHT WITH WINDS TURNING TO THE NORTHWEST AND INCREASING IN SPEEDS ONCE THE LOW MOVES EAST OF THE FORECAST AREA. HRRR AND LOCAL WRF GUIDANCE HAVE BEST CHANCE OF RAIN WITH THIS LOW IN THE SOUTHEAST COUNTY WARNING AREA BETWEEN 05Z/MIDNIGHT AND 11Z/6AM. ONLY MINOR CHANGES NEEDED TO OVERNIGHT LOWS. A STRONGER SURGE OF LOW LEVEL MOISTURE...AND THE ONSET OF EVEN STRONGER NORTHWEST FLOW WILL REACH WESTERN PARTS OF THE AREA LATE TONIGHT INTO EARLY FRIDAY MORNING. THIS BOOST WILL BRING AN INCREASE TO THE UPSLOPE PRECIPITATION IN THE WEST. WITH COLDER AIR ALOFT STILL ARRIVING AND LITTLE INCREASE IN TEMPERATURES FROM THE MORNING LOW TEMPERATURES...THE PREFERRED UPSLOPE AREAS OF SOUTHEAST WEST VIRGINIA...SOUTH INTO THE NORTHERN MOUNTAINS OF NORTH CAROLINA MAY SEE SOME AREAS THAT RECEIVE SNOWFALL UP TO AROUND ONE-HALF INCH. A CHALLENGE TO ACHIEVE MEASURABLE SNOW WILL BE HOW WARM THE GROUND HAS BEEN THIS DECEMBER...AND MINIMAL SNOWFALL RATES. OTHER PORTIONS OF THIS REGION WILL BE TOO WARM FOR SNOW AND EXPERIENCE SOME LIGHT RAIN SHOWERS. THE REMAINDER OF THE FORECAST AREA...ESPECIALLY REGIONS EAST OF THE CREST OF THE BLUE RIDGE...WILL NOT EXPERIENCE PRECIPITATION. RATHER...A TREND TOWARDS DECREASING CLOUD COVER IS EXPECTED THANKS TO A STRENGTHENING DOWNSLOPE FLOW. BY THE AFTERNOON...NORTHWEST 850 MB WINDS ARE PROGGED TO BE IN THE NEIGHBORHOOD OF 40 KTS. GUSTS IN THE 20 TO 25 MPH RANGE WILL BE COMMON ACROSS THE MOUNTAINS WITH THE HIGHEST PEAKS EXPERIENCING GUSTS CLOSER TO 30 TO 35 MPH. ACROSS THE PIEDMONT...WIND GUSTS WILL GENERALLY BE IN THE 15 TO 20 MPH RANGE BY THE AFTERNOON. HIGH TEMPERATURES WILL RANGE FROM THE MID 30S TO NEAR 40 ACROSS THE MOUNTAINS WITH MID 40S TO NEAR 50 DEGREES FOR THE PIEDMONT. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 330 PM EST THURSDAY... NEAR SEASONAL TEMPERATURES FOR THE WEEKEND. IN LAYMANS TERMS...THIS MEANS FIND A COAT. INTRUSION OF COLDER CANADIAN AIR WILL OFFSET THE OUR WARM WEATHER...AT LEAST THROUGH THE WEEKEND WITH TEMPERATURES TUMBLING INTO THE TEENS/20S FOR LOWS AND 40S FOR HIGHS. COLD UPPER LEVEL LONGWAVE TROUGH WILL WILL MOVE THROUGH THE EASTERN CONUS FRIDAY NIGHT AND SATURDAY WITH COLDEST OF THE AIRMASS PASSING OVERHEAD FRIDAY NIGHT. 85H TEMPS ARE PROGGED NEAR MINUS 10 DEG C...THEN GRADUALLY MODERATING FOR THE SECOND HALF OF THE WEEKEND. AN EMBEDDED SHORTWAVE TROUGH...UPPER LEVEL DISTURBANCE...WILL ALSO PASS OVERHEAD FRIDAY NIGHT. THIS FEATURE WILL PROVIDE ENOUGH MOISTURE AND LIFT FOR SCATTERED FLURRIES AND SNOW SHOWERS WEST OF THE BLUE RIDGE. SOME LIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE IN THE HIGHLANDS OF WEST VIRGINIA. FOR SATURDAY...THERE MAY BE SOME LINGERING CLOUDS AND FLURRIES IN THE MOUNTAINS...BUT THE MAIN STORY SATURDAY WILL BE THE BLUSTERY NORTHWEST WINDS. 85H WINDS NEAR 50 KTS ARE PROGGED AROUND DAYBREAK SATURDAY...AND THIS MAY RESULT IN WIND GUSTS OF 40-50 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. AS SUCH...A WIND ADVISORY MAY BE NEED FOR PARTS OF THE AREA LATE FRIDAY NIGHT AND SATURDAY TO ACCOUNT FOR THIS. WINDS WILL DIMINISH BY SUNSET SATURDAY...HIGH PRESSURE PASSING OVERHEAD SATURDAY NIGHT. CLEAR SKIES AND LIGHT WINDS WILL THEN SET STAGE FOR IDEAL RADIATIONAL COOLING CONDITIONS...ESPECIALLY IN THE MOUNTAIN VALLEYS WHERE TEMPS MAY DIP INTO THE TEENS. AFTER A COLD START SUNDAY...TEMPERATURES WILL BEGIN TO TREND IN THE OPPOSITE DIRECTION...SOUTHWEST WINDS ON THE BACK SIDE OF THE HIGH BEGINNING THE WARM AIR ADVECTION PROCESS. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 345 PM EST THURSDAY... TEMPERATURES WILL RECOVER TO ABOVE NORMAL LEVELS NEXT WEEK. HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL BE IN A POSITION TO PROVIDE ANOTHER PROLONGED PERIOD OF SOUTHWEST WINDS ACROSS THE EASTERN CONUS. DAYTIME TEMPERATURES ARE POISED TO RETURN INTO THE 60S BY MID WEEK...POTENTIALLY TESTING 70 FOR PARTS OF THE FORECAST AREA BY CHRISTMAS EVE. AS SUCH...ANY PRECIPITATION DURING THE WEEK WILL BE IN THE FORM OF RAIN. THE PROVERBIAL FLOOD GATES WILL BE OPEN DURING THE WEEK. A COLD FRONT ASSOCIATED WITH A STORM SYSTEM MOVING THROUGH THE GREAT LAKES MONDAY WILL STALL ACROSS THE AREA TUESDAY...BECOMING THE FOCUS FOR SEVERAL WAVES OF LOW PRESSURE TO RIPPLE NORTHEAST ALONG THE FRONTAL ZONE DURING THE WEEK. AS SUCH...WILL SEE A GRADUAL UPSWING IN PROBABILITY FOR RAIN THROUGH MID WEEK AS SOUTHWEST FLOW ALOFT BRINGS WARMTH/MOISTURE NORTHWARD FROM THE GULF COAST REGION. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... AS OF 1140 PM EST THURSDAY... A COLD FRONT WAS MOVING EAST THROUGH THE APPALACHIANS LATE THIS EVENING...AND WILL BE EAST OF KLYH AND KDAN BY 09Z/4AM. WIDESPREAD IFR TO VLIFR CONDITIONS WILL COVER THE REGION OVERNIGHT. ONCE THE NEXT SHORT WAVE TRACKS UP THE FRONT BY 11Z/6AM FRIDAY MORNING...NORTHWEST WINDS WILL INCREASE...LEADING TO DOWNSLOPING AND CLEARING EAST OF THE BLUE RIDGE. HIGH CONFIDENCE THERE WILL RAPID IMPROVEMENT IN CONDITIONS AT KROA/KLYH AND KDAN AFTER 16Z/NOON ON FRIDAY. THIS INCREASE IN NORTHWEST WINDS AND MIXING WILL RESULT IN WIND GUSTS GENERAL FROM 15 TO 25 KNOTS ON FRIDAY AFTERNOON. MODERATE CONFIDENCE ON CEILINGS LIFTING IN THE MOUNTAINS ON FRIDAY. KBLF AND KLWB MAY IMPROVE TO MVFR BY THE END OF THE DAY. ANOTHER SHORT WAVE WILL CROSS THE REGION FRIDAY NIGHT... WHICH WILL ENHANCE UPSLOPE ON THE WEST SIDE OF THE APPALACHIANS. EXPECT DEEP ENOUGH MOISTURE FOR SNOW SHOWERS IN THE FAR WEST. BUT CONFIDENCE IN TIMING OF PRECIPITATION IS LOW. FOR NOW HAVE SNOW SHOWERS AFTER 7PM IN THE KLWB AND KBLF TAFS. .EXTENDED AVIATION DISCUSSION... GUSTY NORTHWEST WINDS CONTINUE INTO FRIDAY NIGHT ON THE BACKSIDE OF THE DEPARTING SYSTEM...WHICH WILL KEEP UPSLOPE IFR/MVFR CLOUDS AND ISOLATED RAIN OR SNOW SHOWERS ACROSS THE MOUNTAINS... ESPECIALLY PARTS OF SOUTHEAST WEST VIRGINIA INTO THE NORTHERN MOUNTAINS OF NORTH CAROLINA. SNOW SHOWERS ALONG WITH MVFR CEILINGS ARE LIKELY IN SOUTHEAST WEST VIRGINIA ON FRIDAY NIGHT AND SATURDAY. THE PRESSURE GRADIENT WILL SLACKEN SATURDAY NIGHT INTO SUNDAY AS THE CENTER OF HIGH PRESSURE BUILDS INTO THE REGION. THIS WILL ALSO BRING AN END TO UPSLOPE CLOUDS AND LIGHT PRECIPITATION. VFR CONDITIONS ARE EXPECTED SUNDAY. BY LATE SUNDAY NIGHT INTO MONDAY...THE NEXT COLD FRONT WILL BE ON OUR WESTERN EDGES OF THE FORECAST AREA. LOOK FOR A RETURN OF MVFR CLOUD COVER...STRONGER LOW LEVEL WINDS...AND PRECIPITATION WITH THE APPROACH AND PASSAGE OF THIS FRONT. MONDAY NIGHT INTO TUESDAY...THE FRONT CROSSES THE AREA WITH ITS ASSOCIATED PRECIPITATION AND SUB-VFR CIGS AND VSBYS. && .EQUIPMENT... AS OF 650 PM EST THURSDAY... A COMMUNICATION OUTAGE HAS LIMITED THE DISTRIBUTION OF THE OBSERVATION FROM THE BLUEFIELD AUTOMATED SURFACE OBSERVATION SYSTEM. DATA FROM THIS SITE MAY BE SPORADICALLY UNAVAILABLE. THERE IS NO ESTIMATE FOR WHEN THIS OUTAGE WILL BE REPAIRED. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...AMS/DS SHORT TERM...PM LONG TERM...PM AVIATION...AMS/DS EQUIPMENT...AMS
Hazardous weather outlook, Dec 17, 3:06 PM EST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 306 PM EST THU DEC 17 2015 NCZ003>006-019-020-VAZ007-009-032>035-043>047-058-059-WVZ042>044-507- 508-182015- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-TAZEWELL-SMYTH-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 306 PM EST THU DEC 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ010>020-022>024-182015- ASHE-ALLEGHANY NC-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- 306 PM EST THU DEC 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE LATE FRIDAY NIGHT AND SATURDAY...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. THIS MAY PROMPT A WIND ADVISORY FOR PARTS OF THE AREA. AFTER SATURDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in North Carolina, 2015Wind Advisories in Virginia, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.